Florida, 2006

Storm Surge in Florida, June 12 to 13, 2006

June 12 to 13, 2006 · NWS TAE · 1 event in 1 county or zone

The Wakulla County EMA reported storm tides of 2-3 feet above MLLW. Minimal surges caused minor flooding along the coast during the morning of June 13.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

The Wakulla County EMA reported storm tides of 2-3 feet above MLLW. Minimal surges caused minor flooding along the coast during the morning of June 13.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 11:30 AM EST, 30 minutes earlier.

Area forecast discussion, Jun 12, 11:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR WATCH/WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EDT MON JUN 12 2006

.SYNOPSIS...
AT 10 AM EDT...THE CENTER OF TS ALBERTO WAS ESTIMATED NEAR 27.1
NORTH...85.9 WEST OR ABOUT 190 MILES SSW OF APALACHICOLA. MUCH HAS
CHANGED SINCE EARLIER THIS MORNING...AIR FORCE PLANE FOUND THAT
CENTER OF STROM HAS REFORMED NEAR THE DEEP CONVECTION AND IS NOW 60
NM TO NE OF PREVIOUS ESTIMATES. PEAK WIND REPORTED OF 74 KTS
NECESSITATING A REVISION IN SPEEDS OF ALBERTO TO 60 NM. CURRENTLY
ALBERTO IN AREA OF WARM GULF WATER CAUSING REINTENSIFICATION
BALANCING SW SHEAR. THIS MEANS THAT ALBERTO NOW HAS CHANCE TO BECOME
A HURRICANE AT SOME STAGE OF ITS LIFE. IT HAS ALSO TAKEN A SLIGHT
LEFTWARD TRACK AND SLOWED DOWN. THE CURRENT NHC TRACK HAS IT MAKING
LANDFALL AROUND 7 PM TUESDAY EVENING AROUND STEINHATCHEE IN TAYLOR
COUNTY. THUS HURRICANE WARNING ISSUED FOR COASTAL COUNTIES
DIXIE-WAKULLA AND TROPICAL STORM FOR FRANKLIN. TO ACCOUNT FOR
INCREASING WINDS...INLAND TROPICAL STORM WIND WARNING FOR ALL INLAND
COUNTIES OF THE BIG BEND.

UPSTREAM RADAR SHOW BROAD AREA OF RAIN WITH EMBEDDED SHOWERS MOVING
INTO OFFSHORE WATERS OF APALACHEE BAY AND EASTERN PANHANDLE WATERS.
ADDITIONAL RAIN DEVELOPING IN THE UNSTABLE ADDITIONAL SCT SHWRS
AND ISOLD TSTMS WILL CONTINUE IN TROPICAL AIR OVER THE NEARSHORE
WATERS AND COASTAL COUNTIES. SUSTAINED SELY WINDS ARE 25-30 KTS WITH
OCNL GUSTS TO 30 KTS...WITH SEAS AVERAGING 12 FT AT THE BUOYS.

&&

.SHORT TERM (THIS AFTERNOON-WEDNESDAY)...
FORECAST THIS AFTERNOON INTO TONIGHT WITH SHARP SE-NW GRADIENT WITH
LIKELY TO CAT DIXIE COUNTY DOWN TO LO SCT SE ALA. LOCALLY HEAVY RAIN
POSSIBLE AND TONIGHT. WITH RAIN/CLOUDS MAX TEMPS LOWER THIS
AFTERNOON FROM MID 80S SE BIG BEND TO LOW 90 SE ALA. MIN TEMPS
TONIGHT LOW 70S INLAND TO MID 70S COAST. MAY UPDATE ZFP MAINLY FOR
SE BIG BEND TO CHANGE WORDING TO PERIODS OF RAIN AND A FEW TSTMS.
MAY INSERT RAIN MAY BE HEAVY AT TIMES. MAY INSERT WINDY SE BIG
BEND TONIGHT. AFTER ALBERTOS EXIT OFF THE SE U.S. COAST TUESDAY
NIGHT AND WEDNESDAY...MEAN TROUGH REESTABLISHES ITSELF OVER THE ERN
U.S. WHICH SPELLS A RETURN TO BELOW CLIMO POPS AND ABOVE CLIMO TEMPS.

&&

.MARINE...WITH STRENGTHENING STORM...REWORKED WINDS/SEAS AND
HEADLINES (HURRICANE WARNING ERN WATERS AND TS WARNING WRN WATERS.
EXPECT INCREASING SWELLS WELL IN ADVANCE OF ALBERTO REACHING THE
PANHANDLE WATERS THIS AFTERNOON...HIGH SURF ADVISORY WRN COUNTIES
REMAINS IN EFFECT. WINDS AND SEAS WILL GRADUALLY SUBSIDE IN WAKE OF
ALBERTOS DEPARTURE.

&&

.FIRE WEATHER...NO CONCERNS FOR THE NEXT FEW DAYS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...A HURRICANE WARNING IS NOW IN EFFECT FOR
     ...JEFFERSON...WAKULLA...DIXIE AND TAYLOR COUNTIES
     A TROPICAL STORM WARNING IS NOW IN EFFECT FOR
     FRANKLIN COUNTY
     AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR
     INLAND COUNTIES OF THE BIG BEND.
     HIGH SURF ADVISORY BAY AND WALTON COUNTIES.

&&

AVIATION/FIRE WX...LANIER/GOREE
REST OF DISCUSSION...BLOCK
Hazardous weather outlook, Jun 12, 6:00 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 AM EDT MON JUN 12 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-131000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
600 AM CDT MON JUN 12 2006 /700 AM EDT MON JUN 12 2006/

...TROPICAL STORM ALBERTO STRENGTHENS OVER THE EASTERN GULF...
...A TROPICAL STORM WARNING IS NOW IN EFFECT FOR THE WEST COAST OF
FLORIDA FROM ENGLEWOOD TO INDIAN PASS...
...INLAND TROPICAL STORM WARNING IN EFFECT UNTIL 2 PM EDT
TUESDAY FOR THE COASTAL COUNTIES OF THE FLORIDA BIG BEND...
...FLOOD WATCH IN EFFECT FOR THE FLORIDA BIG BEND...
...HIGH SURF ADVISORY IN EFFECT FOR BAY AND COASTAL WALTON
COUNTIES...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTH CENTRAL AND SOUTHWEST
GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT
COASTAL WATERS OF THE GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
TROPICAL STORM ALBERTO WILL MOVE NORTHEAST ACROSS THE NORTHEAST GULF
OF MEXICO TODAY AND TONIGHT...GENERATING HIGH WINDS AND SEAS WELL
AHEAD OF THE STORM CENTER. LARGE BREAKING WAVES WILL CAUSE BEACH
EROSION AND DANGEROUS RIP CURRENTS...AND POSSIBLE MINOR FLOODING.
ISOLATED TORNADOES WILL BE POSSIBLE OVER PORTIONS OF NORTHWEST
FLORIDA TONIGHT. RAINFALL AMOUNTS WILL RANGE FROM A HALF TO ONE
INCH...WITH ISOLATED TOTALS IN EXCESS OF TWO INCHES OVER MUCH OF
THE FLORIDA BIG BEND. THERE IS A HIGH RISK FOR RIP CURRENTS AT THE
AREA BEACHES TODAY. SMALL CRAFT OPERATORS ARE URGED TO REMAIN IN
PORT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
TROPICAL STORM ALBERTO IS FORECAST TO COME ASHORE ALONG THE
SOUTHEAST BIG BEND COAST EARLY TUESDAY AFTERNOON. ADDITIONAL
RAINFALL OF ONE TO TWO INCHES WITH ISOLATED AMOUNTS UP TO THREE
INCHES WILL BE POSSIBLE OVER PORTIONS OF THE BIG BEND...WITH
FLOODING POSSIBLE. RESIDENTS ALONG THE BIG BEND COAST WILL BE AT
RISK FOR SURGE FLOODING AND BEACH EROSION UNTIL ALBERTO MAKES
LANDFALL. THERE WILL BE A MODERATE RISK FOR RIP CURRENTS ON
TUESDAY FOR THE PANHANDLE BEACHES. UNSEASONABLY WARM AND DRY
CONDITIONS WILL RETURN FOR THE LATTER HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND HAM RADIO OPERATORS MAY BE NECESSARY
TODAY AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

JAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 storm surge/tide. Local standard time, as filed.

Storm Surge/Tide, Wakulla

When
June 12, 12:00 PM EST to June 13, 12:00 PM EST
Where
Wakulla forecast zone
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
30.148, -84.376 (the zone’s center; the record gives no point)

What these are

Storm Surge/Tide
Water pushed ashore above the normal tide by a storm’s winds and low pressure.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006The 2006 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514477.